To the Editor.
—Frenkel and Shin1 have presented "a somewhat different picture... regarding the predisposing factors... in delayed suprachoroidal hemorrhages." While their impression that aphakia is an important predisposing factor concurs with previous reports,2-4 we find little support for their assertion that the use of fluorouracil is a risk factor. We believe that our series2 reflects the fact that suprachoroidal hemorrhages occur most frequently after filtering surgery in selected groups at high risk for this complication (ie, aphakes), whether fluorouracil is2 or is not1,3,4 administered. If fluorouracil somehow contributed to the development of suprachoroidal hemorrhages, one might expect a dose-effect relationship manifested by the occurrence of bleeding relatively later in the postoperative period, after a larger total dosage of the medicine had been administered. Comparison of the times of onset of bleeding in our patients with those in other series disclosed no such trend. If
Gressel MG, Parrish RK. Fluorouracil and Suprachoroidal Hemorrhage. Arch Ophthalmol. 1987;105(2):169. doi:https://doi.org/10.1001/archopht.1987.01060020023009
Customize your JAMA Network experience by selecting one or more topics from the list below.
Create a personal account or sign in to: